# SDR QMLA2011112611113

- Difficulty date: November 26, 2011
- Submitted: December 2, 2011
- Operation: Air carrier
- Aircraft: N779LF
- Make and model: Bolkms BK117C2
- Aircraft serial: 9103
- Aircraft time: 2,041 hours, 6,567 cycles
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Part number: 4639002007
- Part serial: 1108
- Condition: Making Metal
- Location: Tail Rotor
- Part time: 560 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

UPON SEVERAL ATTEMPTS TO BALANCE THE TAIL BLADE ASSY, THE MECHANIC HAD NUMEROUS CHIP LIGHT EVENTS.  THE LAST INSPECTION OF THE CHIP PLUG FOUND NUMEROUS FLAKES TO DEEM THE TAIL ROTOR GEARBOX AS UNAIRWORTHY.  TAIL ROTOR GEARBOX WAS REPLACED AND THE ACFT WAS RETURNED TO SERVICE.
